Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

How long does steroid stay in my system and what is the cause for open areas around incisions from breast augmentation?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
had breast aug and lift surgery 12/11/13... issue of severe rash/hives from anethesia or other unknown medication...was prescribed pregnisone and other cortisteriods for dealing with rash (over 80% of my body). Now the incisions from my breast aug/lift are opening, and I have developed some open areas around the incisions from very thin skin. My surgeon believes it is due to smoking and not the steriods. I took 50mg of pregnisone for a week and applied massive amounts of topical oinments/creams to my body to help with the itching. My question is how long does the steriod stay in my system and will the thin skin areas go away. I have never had thin skin anywhere on my body before. respond to: YYYY@YYYY
Posted Sat, 18 Jan 2014 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 44 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that your doctor is right in saying that probably it is not due to prednisone it can occur rarely when you develop cushings syndrome due to steroid intake which does not seem in your case . Some steroids are long acting , prednisone is a short acting steroid with half life of a few hours thus is not going to accumulate in your body . For other things I will advise you to follow your treating doctors advise fully , he remains the best judge of the situation as he has examined you . Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor